Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Multigrid solution of monotone second-order discretizations of hyperbolic conservation laws


Author: Stefan Spekreijse
Journal: Math. Comp. 49 (1987), 135-155
MSC: Primary 65N05; Secondary 35L65, 76G15
MathSciNet review: 890258
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with two subjects: the construction of second-order accurate monotone upwind schemes for hyperbolic conservation laws and the multigrid solution of the resulting discrete steady-state equations. By the use of an appropriate definition of monotonicity, it is shown that there is no conflict between second-order accuracy and monotonicity (neither in one nor in more dimensions).

It is shown that a symmetric block Gauss-Seidel underrelaxation (each block is associated with 4 cells) has satisfactory smoothing rates. The success of this relaxation is due to the fact that, by coupling the unknowns in such blocks, the nine-point stencil of a second-order 2D upwind discretization changes into a five-point block stencil.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N05, 35L65, 76G15

Retrieve articles in all journals with MSC: 65N05, 35L65, 76G15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0890258-9
PII: S 0025-5718(1987)0890258-9
Keywords: Conservation laws, multigrid methods
Article copyright: © Copyright 1987 American Mathematical Society